Hello, I’ve been off accutane for a year now. I was on the drug to cure my stubborn and cystic acne on my face, chest and back. I had no problems with my scalp before taking the drug. After I got off of the drug i started to notice some hair shedding and little pimples on my scalp. They would usually go away within a day or two. I’ve had a couple breakouts but nothing serious. About three months ago I developed a cyst like pimple on my scalp and it eventually went away on its own a month after it formed. It left a bald spot but it seems that there is hair regrowing because their is some some small black dots that look like pores and i can see some tiny hairs coming through in some parts. I haven’t had a pimple on my scalp in about two months now and besides that one cyst the condition was very mild and not painful. My scalp feels normal no pain, it’s not itchy and their isn’t pimples. The only other thing is that my lymph nodes behind my ear occassionally swell up and hurt and then go away. I don’t know if this has anything to do with the condition. My question is could the accutane have caused these pimples to start in the first place like a post side effect or something? Can something like this scalp acne or folliculitis disappear or clear up on its own? And do you think the bald spot will grow the hair back since the cyst went away naturally? It doesn't look like their is a scar since the bald spot has like holes or pores on it
Accutane is used for treatment of pimples and does not cause folliculitis scalp. The bald spot can be due to the pilar cyst and hair should regrow if there are hair follicles. The scalp should be washed with a mild normal shampoo as often as desired. Antidandruff shampoos containing antifungal agents such as ketoconazole or ciclopirox are sometimes helpful. Apart from that you need topical and oral antibiotics, antihistamines, oral steroids and topical tretinoin.
My sincere advice is to get it examined from a dermatologist if the condition pesists. It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.